Alert archive / Idaho / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS Spokane, WA

July 31, 2025Latah County, Nez Perce County, Idaho

NWS Spokane, WA issued this flash flood warning at Jul 31, 2025, 8:42 PM PDT for Latah County, Nez Perce County, Idaho. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2025, 8:42 PM PDT (03:42 UTC)
Expired
Jul 31, 2025, 10:45 PM PDT
In force
2 hr
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
None

Counties Latah County, ID, Nez Perce County, ID

The radar

The Spokane radar (KOTX), 147 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 3.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2025-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2025-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
2741 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

018 
WGUS56 KOTX 010342
FFWOTX
IDC057-069-010545-
/O.NEW.KOTX.FF.W.0002.250801T0342Z-250801T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
842 PM PDT Thu Jul 31 2025

The National Weather Service in Spokane has issued a

* Flash Flood Warning for...
  The Gwen Burn Scar in...
  North Central Nez Perce County in north central Idaho...
  Southern Latah County in the panhandle of Idaho...

* Until 1045 PM PDT.

* At 842 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain over the Gwen Burn Scar. Between 0.25 and 0.5 inches of 
  rain have fallen. The expected rainfall rate is 0.75 to 1 inch in 
  1 hour. Additional rainfall amounts of 0.5 to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

Excessive rainfall over the warning area will cause mud slides near 
steep terrain. The mud slide can consist of rock, mud, vegetation 
and other loose materials.

  HAZARD...Flash flooding caused by thunderstorms in and around
           the Gwen Burn Scar.

  SOURCE...Radar.

  IMPACT...Flooding of areas in and around the Gwen Burn Scar.

* Some locations that will experience flash flooding include...
  Juliaetta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The affected areas are in and below the Gwen burn scar between 
Spalding and Julietta, including parts of Highways 3 and 12. High 
intensity rainfall on the burned area may cause flash flooding, mud 
slides, and rock slides. Residents and motorists in and below the 
Gwen burned area should take immediate precautions to protect life 
and property.



&&

LAT...LON 4655 11662 4642 11664 4644 11679 4653 11682
      4657 11678

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.75-1 INCH IN 1 HOUR

$$

Butler
1 follow-up statement
037 
WGUS76 KOTX 010535
FFSOTX

Flash Flood Statement
National Weather Service Spokane WA
1035 PM PDT Thu Jul 31 2025

IDC057-069-010545-
/O.EXP.KOTX.FF.W.0002.000000T0000Z-250801T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Latah ID-Nez Perce ID-
1035 PM PDT Thu Jul 31 2025

...FLASH FLOOD WARNING FOR THE GWEN BURN SCAR WILL EXPIRE AT 1045 PM 
PDT THIS EVENING FOR NORTH CENTRAL NEZ PERCE AND SOUTHERN LATAH 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 4655 11662 4642 11664 4644 11679 4653 11682
      4657 11678

$$

Butler

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 5:11 PM PDT, 3 hours 31 minutes earlier. Its key messages:

  • Scattered, wet and dry thunderstorms through the afternoon and scattered, wet thunderstorms on Friday.
  • Heavy rainfall, hail, gusty winds and lightning main threats for the afternoons today and Friday.
Area forecast discussion, Jul 31, 5:11 PM PDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
511 PM PDT Thu Jul 31 2025

.KEY MESSAGES...

- Scattered, wet and dry thunderstorms through the afternoon
  and scattered, wet thunderstorms on Friday.

- Heavy rainfall, hail, gusty winds and lightning main threats
  for the afternoons today and Friday.

&&

.SYNOPSIS...
Scattered showers and thunderstorms will continue through
tonight. Friday will be similar to Thursday but begin to trend
cooler. Showers and cooler weather expected through the start of
next week.

&&

.DISCUSSION...
Tonight through Friday: The shortwave will continue to press
North and the region will begin to stabilize behind it overnight.
Nocturnal instability can still be strong overnight to bring
isolated thunderstorms as Surface Based Cape continues to be a
couple hundred of Joules. A cooling trend starts Friday with
highs being around 10 degrees cooler. It will keep the
instability lower than Thursday. By Friday afternoon, the
threat increases again throughout the region, with the axis of
the shortwave lifting directly across the region. The best
chance Thunderstorm chances Friday will be greatest in northeast
Washington and north Idaho (40-60% chance). Heading into the
evening the chances start to wane from the southwest and the
higher potential shifts toward the northeast mountains
overnight.

A red flag warning out from through 8 PM Thursday for abundant
lightning in portions of central and northern WA. A mix of wet
and dry thunderstorms combined with dry fuels may lead to new
fire starts and the gusty outflow winds may cause rapid fire
spread. The expected QPF has increased from previous runs. It
has possible rates of an inch an hour. It is creating flash
flood potential for the area burn scars over Northern
Washington. The Burn Scar flash flood watch will continue
through the evening. /JDC

Saturday to Wednesday: The area remains unsettled throughout
the period. Another weak shortwave shifts across the region
Saturday into Sunday, keeping the threat of showers and some
t-storms over some of the region. The best potential will be
over the north and eastern CWA, with only limited chances
elsewhere. PWATs drop to around 60-100% of normal, so the
potential for heavier rain will be less. Additional shortwaves
move in between Monday and Wednesday, the most potent of which
looks to come by around late Monday/early Tuesday. Some moisture
comes in with it, but the better instability is on the fringes
of the CWA. Overall the best chances will be around the
mountains these periods, but we will have to watch that stronger
shortwave should it track further north or have more
instability. Temperatures will be closer to normal Saturday and
Sunday with 80s to mid-90s, then drop below normal for Monday to
Wednesday, with upper 70s and 80s. Wind will be occasionally
breezy in the afternoon/evening with gusts near 15-20 mph and
locally higher near the Cascade gaps in the evenings. Overall
however wind and RH values are expected to be above any critical
fire weather thresholds. /Solveig

&&

.AVIATION...
00Z TAFS: The primary aviation concern through the 24hr TAF
period will be scattered showers and thunderstorms with high
bases producing gusty and erratic wind gusts. Under precip
cores, frequent lightning and hail are also possible.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
in high based cells with largely VFR cigs through the TAF
period. Low confidence for individual timing of thunderstorms,
wind direction, and wind gusts each hour. 30-40% chance for
local MVFR from reduced visibility under rain/hail cores.

&&

.Preliminary Point Temps/PoPs...
Spokane        63  85  62  88  60  88 /  40  40  50  30  10  10
Coeur d'Alene  63  86  62  86  59  87 /  50  50  60  40  10  10
Pullman        58  81  57  85  54  85 /  60  40  40  20  10  10
Lewiston       70  91  67  94  65  93 /  60  50  40  20   0  10
Colville       53  87  53  86  51  87 /  40  50  60  50  10  10
Sandpoint      58  82  57  81  55  85 /  40  60  70  60  20  10
Kellogg        64  81  64  82  61  84 /  50  60  60  50  10  10
Moses Lake     66  90  62  93  58  90 /  40  30  20  10   0   0
Wenatchee      71  90  67  92  65  90 /  40  40  20  10   0  10
Omak           67  91  65  93  63  92 /  40  50  50  20  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Red Flag Warning until 8 PM PDT this evening for Colville
     Reservation (Zone 702)-East Portion of North Cascades
     National Park/Lake Chelan National Recreation Area (Zone
     697)-East Washington Central Cascades (Zone 696)-East
     Washington North Cascades (Zone 698)-Methow Valley (Zone
     704)-Okanogan Highlands and Kettle Mountains (Zone 699)-
     Okanogan Valley (Zone 703).
     Flash Flood Watch until 8 PM PDT this evening for Northeast
     Mountains-Okanogan Highlands-Okanogan Valley-Western
     Okanogan County.
ID...None.

&&

In the hours before

Special weather statement, Jul 31, 4:50 PM PDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Spokane WA
450 PM PDT Thu Jul 31 2025

WAZ037-010015-
Northeast Mountains WA-
450 PM PDT Thu Jul 31 2025

...Strong thunderstorms will impact portions of northeastern Spokane
and southeastern Pend Oreille Counties through 515 PM PDT...

At 449 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 10 miles northeast of Deer Park, or 18 miles southwest
of Priest River. These storms were nearly stationary.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Newport, Cusick, Diamond Lake, Elk, Bead Lake Campground, South
Skookum Lake Campground, Sacheen Lake, Browns Lake Campground, Usk,
and Dalkena.

This includes U.S. Highway 20 in Washington between mile markers 419
and 436.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4794 11705 4797 11734 4829 11749 4833 11732
      4844 11724 4847 11706
TIME...MOT...LOC 2349Z 163DEG 3KT 4807 11727

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

VT
Special weather statement, Jul 31, 5:15 PM PDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Spokane WA
515 PM PDT Thu Jul 31 2025

WAZ037-010045-
Northeast Mountains WA-
515 PM PDT Thu Jul 31 2025

...A strong thunderstorm will impact portions of east central Stevens
and central Pend Oreille Counties through 545 PM PDT...

At 515 PM PDT, Doppler radar was tracking a strong thunderstorm 20
miles west of Nordman, or 37 miles northwest of Priest River. This
storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Lost Creek and Tiger.

This includes U.S. Highway 20 in Washington between mile markers 383
and 399.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4857 11725 4855 11750 4868 11751 4870 11730
TIME...MOT...LOC 0015Z 169DEG 1KT 4862 11738

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

VT
Local storm report, Jul 31, 5:19 PM PDT, 3 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
519 PM PDT Thu Jul 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     Rain             1 NNW Oroville          48.96N 119.44W
07/31/2025  M0.19 Inch       Okanogan           WA   Trained Spotter

            0.19 rain in 15 minutes. Winds gusting from
            the south.

&&

AB
Local storm report, Jul 31, 5:30 PM PDT, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
530 PM PDT Thu Jul 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     Hail             2 N Twin Lakes          47.88N 116.87W
07/31/2025  M0.88 Inch       Kootenai           ID   Public

            report from facebook.

&&

CD
Local storm report, Jul 31, 6:08 PM PDT, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
608 PM PDT Thu Jul 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     Tstm Wnd Dmg     1 NNW Hayden Lake       47.78N 116.76W
07/31/2025                   Kootenai           ID   Utility Company

            Power outage per Kootenai Electric to over
            500 customers.

&&

CD
Special weather statement, Jul 31, 6:30 PM PDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Spokane WA
630 PM PDT Thu Jul 31 2025

IDZ001-010300-
Northern Panhandle ID-
630 PM PDT Thu Jul 31 2025

...Strong thunderstorms will impact portions of Boundary and northern
Bonner Counties through 800 PM PDT...

At 629 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles southwest of Bonners Ferry, moving north at 10
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Bonners Ferry, Moyie Springs, Copeland, Naples, Meadow Creek
Campground, and Meadow Creek.

This includes the following highways...
 U.S. Highway 95 in Idaho between mile markers 495 and 536.
 U.S. Highway 2 in Idaho between mile markers 65 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4899 11607 4892 11604 4861 11605 4850 11659
      4886 11682
TIME...MOT...LOC 0129Z 172DEG 11KT 4860 11648

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Butler

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 6:30 PM PDTSpecial Weather StatementOTXBoundary90 min
Jul 31, 7:41 PM PDTFlash Flood WatchOTXNez Perce24 hr
Aug 1, 12:34 AM PDTSpecial Weather StatementOTXBonner26 min
Aug 1, 11:04 AM PDTFlood WatchOTXBonner, Boundary9 hr
Aug 1, 12:02 PM PDTAreal Flood AdvisoryOTXLatah, Nez Perce5 hr

Nearby

Flash Flood Warnings in Idaho, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.